1. #1

    Losartan and weight gain

    Just left my PCP's office with a prescription for losartan after several office visits of 150/90 (average daily readings run around 135/85, but there are obviously some spikes). Being my first time to take medication for BP, the Dr. allowed me to choose what to take and, based largely on the recommendations from this forum, I selected losartan. One potential side effect I see mentioned regularly in other forums is weight gain.


    For those who are taking losartan, or other ARB's for that matter, have you noticed any weight gain? I've dropped about 20lbs over the last year and finally getting my BMI down where I want it. Definitely don't want to put that weight back on due to the BP med.

  2. # ADS
    Purchase From Our Affiliates
    Join Date
    Always
    Posts
    51
    Help Excelmale

    Defy
     

  3. #2
    Moderator Vince's Avatar
    Join Date
    Feb 2014
    Location
    Milwaukee, WI
    Posts
    7,757
    Have you looked into doxazosin? It certainly has pro-erection potential at moderate doses.

    Doxazosin

    https://www.excelmale.com/showthread.php?5424-Doxazosin
    I am not a medical practitioner. Any suggestions I provide are not medical recommendations and are just my opinions. Please consult with your physician on any matters concerning your health.

  4. #3
    Junior Member
    Join Date
    Jan 2018
    Posts
    18
    Quote Originally Posted by Vince View Post
    Have you looked into doxazosin? It certainly has pro-erection potential at moderate doses.

    Doxazosin

    https://www.excelmale.com/showthread.php?5424-Doxazosin

    Vince,

    I haven't researched doxazosin, but I certainly will. What kind of reduction in BP have you seen with it? What dosage?

    One thing I need to mention is that being an avid cyclist (5-6 days per week) I have to be careful of BP meds effects on heart rate and cardiac output as they can wreak havoc on an endurance athlete's ability to perform. Curious to see what studies have been done on doxazosin in regards to this.... I'll do some digging.

  5. #4
    Moderator Vince's Avatar
    Join Date
    Feb 2014
    Location
    Milwaukee, WI
    Posts
    7,757
    Quote Originally Posted by CZS View Post
    Vince,

    I haven't researched doxazosin, but I certainly will. What kind of reduction in BP have you seen with it? What dosage?

    One thing I need to mention is that being an avid cyclist (5-6 days per week) I have to be careful of BP meds effects on heart rate and cardiac output as they can wreak havoc on an endurance athlete's ability to perform. Curious to see what studies have been done on doxazosin in regards to this.... I'll do some digging.
    I've never personally used doxazosin, but it's a very popular blood pressure medicine with members here. Probably the number one reason is it also helps with Ed issues.
    I am not a medical practitioner. Any suggestions I provide are not medical recommendations and are just my opinions. Please consult with your physician on any matters concerning your health.

  6. #5
    I take Losartan and the only sides I noticed was a bit of dizziness, a mild headache and that all disappeared after the first week. No weight gain for me.

  7. #6
    Junior Member
    Join Date
    Jan 2018
    Posts
    18
    Quote Originally Posted by ratbag View Post
    I take Losartan and the only sides I noticed was a bit of dizziness, a mild headache and that all disappeared after the first week. No weight gain for me.
    Wonderful. Glad to hear you're tolerating it well and I hope I have similar luck. Out of curiosity how long have you been taking it and at what dosage?

    The complaints of weight gain I've read are largely anecdotal and from the limited studies I can find, weight LOSS (if any change at all) is the more likely side effect. Other ARB's, notably telmisartan, are known for positive metabolic effects, so it wouldn't be a long shot to assume similar outcomes from losartan.

    https://www.ncbi.nlm.nih.gov/pubmed/20176998

  8. #7
    I've been on it for 7 months at 50mg daily which is the starting dose.

  9. #8
    Super Moderator Nelson Vergel's Avatar
    Join Date
    Sep 2013
    Location
    Houston, Texas, United States
    Posts
    8,164
    Weight gain can happen with losartan. It seems that a lot of it is muscle. Read a post here
    Can Losartan decrease high hematocrit caused by testosterone replacement?

    Not listed here but good to read:

    8 Types of Medications that Can Cause Weight Gain as a Side Effect

  10. #9
    Junior Member
    Join Date
    Jul 2017
    Posts
    47
    I have been on Losartan for a couple of years. It has attributed to No sides or weight gain for me. Also would add that it does not appear to have any HCT lowering effect with me either. Works well in controlling my high BP though.

  11. #10
    Junior Member
    Join Date
    Jan 2018
    Posts
    18
    Quote Originally Posted by Nelson Vergel View Post
    Weight gain can happen with losartan. It seems that a lot of it is muscle.
    Oh, I couldn't get that lucky

  12. #11
    Junior Member
    Join Date
    Jan 2018
    Posts
    18
    Quote Originally Posted by Pringle View Post
    I have been on Losartan for a couple of years. It has attributed to No sides or weight gain for me. Also would add that it does not appear to have any HCT lowering effect with me either. Works well in controlling my high BP though.
    Well, in absence of lowering my HCT, I'd settle for no side effects and lower BP. Thanks for the feedback!

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Does TRT cause weight gain?
    By Whatzup in forum Testosterone Basics & Questions
    Replies: 11
    Last Post: 12-14-2017, 02:04 PM
  2. unintentional weight loss/inability to gain weight
    By Miklu in forum Androgens in Chronic Illness and Injury
    Replies: 23
    Last Post: 09-05-2016, 10:33 AM
  3. unintentional weight loss/inability to gain weight
    By Miklu in forum When Testosterone Is Not Enough (Energy and Mood Boosters, ED drugs, Trimix, etc)
    Replies: 5
    Last Post: 07-02-2015, 01:31 AM
  4. Weight Gain
    By Cooper in forum Testosterone Basics & Questions
    Replies: 2
    Last Post: 05-12-2014, 08:08 AM
  5. Weight Gain
    By nexus77 in forum Testosterone Basics & Questions
    Replies: 3
    Last Post: 11-10-2013, 08:16 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •